Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


JUST DX. SO MANY QUESTIONS
Sep 28, 2000

FOR 6 MONTHS I'VE BEEN DEALING WITH FATIGUE IS CAFFEINE THE ANSWER OR IS THERE AN HERBAL REMEDY?????

Response from Dr. Frascino

Hi,

You mentioned you've just been diagnosed.

There are many potential causes for fatigue related to HIV infection and the drugs used to treat HIV. Often a person with fatigue has several problems that can interact to cause this very annoying symptom. Inadequate rest, diet, or exercise for example, can cause excessive tiredness. Depression and anxiety are also frequently associated with fatigue. In addition fatigue can be a symptom of an underlying opportunistic infection or side effect from a medication. Hormonal imbalances, a common occurrence in people with HIV, may also cause fatigue. Finally, one of the most common causes is anemia -- low red blood cells.

Finding the most appropriate and effective treatment for your fatigue depends on identifying the cause or causes. Specific and remarkably effective therapies are available for all the conditions I mentioned above. Check these common causes out with your doctor. Write back if you're still having trouble.

As for caffeine, well personally I think coffee is indeed one of the 4 basic food groups.

See you at Starbucks.

RJF


Previous
Anemia and Nutrition
Next
benefits and/or precautions for exercise in the patient with HIV/AIDS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement